Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking TB medicines such as R-cinex. Stopped due to itching. What should I do?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I have been asked to take tuberculosis medicine as my gynecologist suspect it...However all my tests are negative...the clinical symptoms which according to her are indicators of TB are: tiredness, sleepy, weight loss, loss of appetite, not able to conceive despite proper ovulation, poor endometrium quality (though the thickness is fine). I am prescribed the following medicines...
R-cinex (empty stomach)
P-Zide 500 (Pyrazinamide) 1 Morning and 1 night after fod
B-Long (Pyridoxine Hydrochloride) 1 afternoon
Mycobutol 600 1 afternoon
I started taking and took them for 3 days but than had to stop due to sever itching. i took three days gap and restarted with Mycobutol 600 and getting the itching back...what should i do? Should I go for some more test and reevaluate whether to take tuberculosis medicine ?
Posted Mon, 18 Nov 2013 in Vaginal and Uterus Health
Answered by Dr. Sudhir Kumar 55 minutes later
Brief Answer:
Please see a dermatologist/physician

Detailed Answer:
Thank you for posting your query.

Your doctor is correct in prescribing tuberculosis medicines, as in a person with endometrial thickening/irregularity and infertility, TB can be presumed to be the cause, though a definite proof of TB is lacking. So, empirical anti-TB treatment is commonly started in situations such as yours.

The itching and rash is suggestive of hypersensitivity or allergy to anti-TB medications, which is quite common. The main issue here is to find out which of the four anti-TB drugs (isoniazid, rifampin, ethambutol, pyrazinamide) you are allergic to, as you are on these four drugs. This can be found out by a drug challenge test, which can be done under the supervision of a dermatologist or general physician (with MD medicine degree),

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor